This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My son has been prescribed a 100 mg of lamictal/100 mg zoloft(taken in am) and
1mg risperdal(pm). He's been on this combination of meds since Jan.07 after a seizure associated with alcohol use and Wellbutin put him in the hospital. He is being treated for depression and has not had a manic episode but suffers from anxiety. I've read so many frightening things about risperdal that I wonder about continued use. Is the the dosage small enough so it doesn't pose a long term threat? He also regularly uses marijuana and I've just read about marijuana use tied to psychosis risk. My son is on medical leave from college (one semester thus far) but I don't see improvement to merit his return to school this fall. I'm concerned that his medication needs to be reevaluated and truly believe he can't deal with his depression until his alcohol (occasional) and marijuana use
(frequent) are curtailed. He is working 38 hrs. a week but at a dead end job. He complains that he lacks concentration to read. Any recommendations? Is his medication endangering him particularly combined with marijuana and occasional alcohol use?
This is a very potent combination of medications that effect the brain, and alchohol and marijuanna use can lead to unpredictable and dangerous effects. I would agree that this cocktail should be reevaluated by an experienced psychopharmacologist, and your son should know that adding alcohol and marijuana puts him at great risk.
risperdal will make him gain lots of weight.
perhaps u can tel him that zoloft is a + drug and when he uses drugs or alchol which is a - it comes out to O help one cancells out the other. if he wants to get better stay of drugs and alchol which are depressants. it may make him feel great for the night but will not improve his future, good luck
I am a 53 year old woman, 170 pounds, taking 250mg Lamictal per day for bipolar disorder. I have tried to enjoy a beer or two (or some wine) from time to time but find that I get a splitting headache every time I do this. Is this common? I would love to enjoy even 1 drink from time to time without this annoying result. Thanks. KT
I was at a friend's house and tried strong marijuana and it led to all these OCD thoughts for the next four months. I have yet to get rid of it. Is it possible I opened pandora's box by trying some really strong MJ? I'm struggling to stop these thought but it's been tough.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.